Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Drug alert of the month

MagazineSeptember 2004 (Vol. 15 Issue 6)Drug alert of the month

Beware of isotretinoin, the common retinoid drug used to treat severe acne

Beware of isotretinoin, the common retinoid drug used to treat severe acne. More case reports have emerged showing that the drug can cause Guillain-Barr'e (GB) paralysis.

The UK Committee on Safety of Medicines has received reports of adults and teenagers developing the paralysing syndrome after using the drug. In one case, a 31-year-old man who'd used 80 mg/day of oral isotretinoin for five weeks is unable to do much besides blink; in another instance, a 13-year-old boy given 50 mg/day, then 30 mg/day, for three months must now be kept on a ventilator.

The incidence of GB syndrome with isotretinoin is one in every 50,000 patients (BMJ, 2004; 328: 1537).


Health risks of radio signals

Planning law: what are valid objections?

You may also be interested in...

Sign up for free today

Sign up now to get your FREE 17-point Plan to Great Health

Free membership gives you access to our latest news reports, use of our community area, forums, blogs, readers' health tips and our twice-weekly
e-news letter.

WDDTY Recommends

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, cancer, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2016 WDDTY Publishing Ltd.
All Rights Reserved